Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 12, NWS Tallahassee, FL

February 5, 2016Geneva County, Alabama

NWS Tallahassee, FL issued this river flood warning at Feb 5, 2016, 8:59 AM CST for Geneva County, Alabama. It took effect at Feb 6, 2016, 12:00 AM CST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2016, 8:59 AM CST (14:59 UTC)
In effect from
Feb 6, 2016, 12:00 AM CST
Expired
Feb 6, 2016, 12:00 PM CST
In force
12 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Geneva County, AL

The radar

The Ft Rucker radar (KEOX), 49 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Choctawhatchee River at Geneva (SR 52) (GNVA1). The gauge peaked at 21.98 ft at Feb 5, 2016, 10:00 PM CST.

actionminormoderate1520253002/0502/0602/07
Action stage
18 ft
Minor stage
23 ft
Moderate stage
30 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

323 
WGUS42 KTAE 051459
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
959 AM EST FRI FEB 5 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Alabama... 

  Choctawhatchee River at Geneva (SR 52) affecting Geneva County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC061-061459-
/O.NEW.KTAE.FL.W.0012.160206T0600Z-160206T1800Z/
/GNVA1.1.ER.160206T0600Z.160206T0600Z.160206T1200Z.NO/
859 AM CST FRI FEB 5 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Choctawhatchee River at Geneva (SR 52).
* From late tonight, or until the warning is cancelled.
* At  8:00 AM Friday the stage was 20.9 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast: The river is expected to rise to near flood stage after 
  midnight tomorrow.
* Impact: At 23.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566


$$
1 follow-up statement
222 
WGUS82 KTAE 060226
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 PM EST FRI FEB 5 2016

...The Flood Warning is cancelled for the following rivers in 
Alabama...
 
  Choctawhatchee River at Geneva (SR 52) affecting Geneva County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

ALC061-060256-
/O.CAN.KTAE.FL.W.0012.000000T0000Z-160206T1800Z/
/GNVA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
826 PM CST FRI FEB 5 2016

The Flood Warning is cancelled for the Choctawhatchee River
at Geneva (SR 52).
* At  7:00 PM Friday the stage was 21.9 feet.
* Flood stage is 23.0 feet.
* Forecast: The river will crest below flood stage at 22.2 feet
  late tonight. 
* Impact: At 23.0 feet: Minor lowland flooding begins.

&&

LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 5, 5:24 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Feb 5, 5:24 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 AM EST FRI FEB 5 2016

.Aviation...
[Through 12Z Saturday]...

VFR conditions will remain throughout the TAF cycle with clear skies
and unrestricted visibility. Northerly winds will be around 10 to 12
knots.

&&

.Prev Discussion [312 AM EST]...

.Near Term [Through Today]...
High pressure over the Southeast will continue to bring cold dry air
into the region today. Expect sunny skies today with POPs around
zero. This morning will be cold with wind chills in the 20s. Despite
sunny skies, highs today will be in the lower 50s for the Alabama
and Georgia counties and around 55 for most Florida counties.

.Short Term [Tonight Through Sunday]...
High pressure across the Mid South on Friday evening will move
northeast into the Southern Appalachians by Saturday morning.
Aloft, the next upper level trough will be moving toward the
Western Gulf around this time. This particular pattern doesn't
tend to support freezing temperatures across our region. Not only
will surface winds struggle to go calm overnight, southwesterly
flow aloft will bring some upper level cloudiness across the
region. The best potential for an area of freezing temperatures
appears to be across Southeastern Alabama into Southwestern
Georgia - nearer to the center of the surface high. Opted for low
temperatures overnight that are a little warmer than the MOS
average, which ended up being quite close to the 05/06z ECAM
output.

On Saturday and into Sunday, a large upper trough will traverse
the forecast area. Limited moisture will keep rain chances low and
confined mainly to the eastern areas. After the trough passes
through the region on Sunday, expect temperatures to recover into
the lower 60s under mostly sunny skies.

.Long Term [Sunday Night Through Friday]...
A rather lengthy stretch of cool and dry conditions is expected to
start at the beginning of the long term period as a dry cold front
passes through the region on Monday. With a large upper low
parking itself over the Tennessee Valley through Wednesday, expect
cool and breezy conditions to prevail. Have undercut the guidance
temps a few degrees for afternoon highs during this period. As the
upper trough pulls away on Wednesday evening, a large surface high
pressure area will move quickly from the Central Plains to the
Southeast by Thursday morning. With the surface high moving into
the Western Atlantic on Friday, a slow warming trend will begin.

.Marine...
Strong offshore flow at advisory levels will gradually diminish
this afternoon as high pressure builds near the marine area.
Modest offshore winds will continue through the weekend and
increase significantly on Monday as a cold front moves across the
waters. A lengthy duration of advisory winds are expected to begin
again Monday afternoon and continue into Wednesday.

.Fire Weather...
The next few days will be very dry. This afternoon RH values will
drop down to 25 percent. With winds decreasing by this afternoon and
very high fuel moisture, red flag criteria will not be met.

.Hydrology...
Fortunately, no significant heavy rainfall is expected over the
next several days as many area river basins are nearing or
exceeding flood levels.

On the Choctawhatchee, Geneva will crest later today very near the
minor flood level. Further downstream into Florida, minor flooding
will continue at Caryville with moderate flooding at Bruce
expected late this weekend.

On the Chattahoochee/Apalachicola, releases continue to be
increased from Walter F George. This will keep the Chattahoochee
just below flood stage for the next couple of days. These
increased flows when combined with modest rises on the Flint have
resulted in further upward adjustments to the releases from
Woodruff Dam. As a result, the downstream crest at Blountstown
continues to increase, now nearing 21.5 feet by early Monday.

Above Albany, the Kinchafoonee and Muckalee Creeks will crest
later today. A secondary rise on the Kinchafoonee will push the
creek above flood stage later this afternoon.

The Withlacoochee River system is continuing to respond to the
widespread 3-5 inches of rainfall across that basin. Valdosta is
already above flood stage with the Little River now rising
steadily near Adel and Hahira. Below Valdosta at the US-84
crossing, minor flooding is expected by early next week.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   55  34  59  35  61 /   0   0  10  10   0
Panama City   54  37  56  40  58 /   0   0   0   0   0
Dothan        53  30  56  34  59 /   0   0   0   0   0
Albany        54  30  56  33  59 /   0   0  10   0   0
Valdosta      54  34  56  35  59 /   0   0  20  10   0
Cross City    57  36  58  36  60 /   0   0  20  10   0
Apalachicola  56  38  58  40  59 /   0   0  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late tonight through Saturday morning FOR
     Central Walton-Holmes-Jackson-North Walton-Washington.

GA...Freeze Watch from late tonight through Saturday morning FOR
     Baker-Ben Hill-Calhoun-Clay-Dougherty-Early-Irwin-Lee-
     Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-
     Turner-Worth.

AL...Freeze Watch from late tonight through Saturday morning FOR
     Coffee-Dale-Geneva-Henry-Houston.

GM...Small Craft Advisory until 7 PM EST this evening FOR Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

     Small Craft Advisory until 1 PM EST this afternoon FOR Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal waters from Suwannee River to
     Keaton Beach out 20 NM.

&&

NEAR TERM...MCDERMOTT
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...MCDERMOTT
MARINE...GODSEY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:15 AM CSTFreeze WatchTAECoffee, Dale, Geneva, Henry, Houston12 hr
Feb 5, 2:36 PM CSTFreeze WarningTAECoffee, Dale, Geneva, Henry, Houston16 hr

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.